I’m sharing a link to a booklet that describes what CFS/ME is like to live with, because it is also what psychiatric drug withdrawal syndrome is like for many people…EXACTLY. My life is still like this…still very very restrictive…but it’s far better than it was…because I can get out of bed now and make it out of the house on occasion…I’ve compared ME and CFS to psych drug withdrawal many times…not that it helps most people understand the severity, but it does help some…
I hardly bother trying to explain to people anymore because they either get it or they don’t. If they get it’s not really necessary to explain much. If they don’t get it explaining what they refuse to get is a waste of valuable energy.
Following is the link to the booklet…please view it if you care to understand how sick those of us with protracted psych drug withdrawal syndrome are: Are you aware of what it’s like to be this sick?
- Information and inspiration for the chronically ill
- Autonomic nervous system dysfunction, protracted psych drug withdrawal, CFS, Fibromyalgia and why I still limit engagement on the internet
- Protracted psychiatric drug withdrawal syndrome, chronic illness, CFS, Fibromyalgia. Yeah, they all have things in common.
- Psychiatric drug withdrawal and protracted withdrawal syndrome round-up
Update: Kelly Brogan MD has an article at Mad in America right now too that speaks to the some of the iatrogenic illness she’s seen in her practice when people withdraw from psychiatric drugs:
Part of what has scared me straight about ever starting a patient on an antidepressant (or antipsychotic or mood stabilizer) again is bearing witness to the incredible havoc that medication discontinuation can wreak. This can range from transient headache, gastrointestinal distress, and irritability to violence, suicide, physiologic disability, and diffusion of identity. Patients, even in my practice, where I support and advocate for cautious withdrawal, feel understandably afraid of life without medication, and their fears are often realized.
As readers of MadinAmerica know, the wake of medication taper is an iatrogenic illness – it is medication-induced physiologic destabilization. read more